MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the presence of the reported endoleaks can be confirmed from the ct provided.Pre-implant ct¿s showing the patient anatomy were not provided for assessment.A type ia endoleak is visible on the 2020 follow up ct images and contrast is visible in the distal aneurysmal sac also.It is likely that disease progression with increased angulation of the aorta and dilatation of the proximal aortic neck, is a factor in the observed endoleak events.It is unclear if the calcification noted in the proximal aortic neck region has impacted on the proximal seal of the endurant cuff or the effectiveness of the heli-fx endoanchors implanted to try resolve the type ia endoleak.The high neck angulation and short proximal seal zone may have also been a factor.It is possible that implantation of the endurant limbs in an aneurysmal right iliac artery may have lead to loss of seal in this area due to disease progression.Analysis of the returned films did not reveal any device issues that could explain the reported event.Films during or post-intervention were not provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate and an endurant limb were implanted in the endovascular treatment of a 80mm abdominal aortic aneurysm.It was noted that when the patient returned for follow-up, a ct performed seven years and seven months later, it showed a type ia endoleak was present in the bifurcate.A endoleak type ib was present in the right common iliac artery in the endurant limb also.Sixteen days post the ct, this patient was brought to or.A 25x25x49 endurant cuff was deployed to the level of the lowest (right) renal artery and subsequently 6 endoanchors were deployed in the lateral and posterior right and left oblique regions of the proximal cuff in an unsuccessful attempt to seal the type 1a endoleak.As per the physician it was determined that a posterior chunk of calcium at the level of the proximal seal zone in the aorta was creating a gutter that prevented the cuff from achieving a complete proximal seal.To address the type ib endoleak a 16x13x156 tapered endurant limb was used to extend seal into the right external iliac artery.After this was implanted, the physician implanted an additional 16x13x124 limb to extend the distal seal an additional 1.5-2cm.The completion angiogram showed that the type ia endoleak was persisting but the type ib endoleak had resolved.It was reported during the intervention to treat the type ia endoleak using the endoanchors, the first heli-fx guide was inadvertently bent acutely and got a kink in it while being passed from the back table and through the introducer sheath.Due to the tortuous anatomy, it was decided to open the second guide to avoid any challenges with wire access or anchor deployment.The cause of the kink was reportedly due to handling issues.As per the physician the cause of the type i endoleaks was disease progression.No additional clinical sequelae were provided and the patient will be monitored.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key9864497
Report Number9612164-2020-01284
Device Sequence Number468917
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009606197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight112